Alert archive / Washington / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Oct 1, 2012, 2:58 PM PDT for Cowlitz County, Washington. It took effect at Oct 2, 2012, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2012, 2:58 PM PDT (21:58 UTC)
- In effect from
- Oct 2, 2012, 12:00 PM PDT
- Expired
- Oct 2, 2012, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS86 KPDT 012158 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 PM PDT MON OCT 1 2012 ORZ631-WAZ631-675-020600- /O.NEW.KPDT.FW.W.0012.121002T1900Z-121003T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 258 PM PDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631... WA631 AND WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE IN THE AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING. * WINDS...NORTHWEST 10 TO 20 MPH BECOMING NORTH 15 TO 30 MPH BY EVENING. * RELATIVE HUMIDITY...14 TO 23 PERCENT. LOWEST HUMIDITY EXPECTED IN THE WASHINGTON COLUMBIA BASIN AND YAKIMA VALLEY. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
4 follow-up statements
542 WWUS86 KPDT 020547 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1047 PM PDT MON OCT 1 2012 ORZ631-WAZ631-675-021400- /O.CON.KPDT.FW.W.0012.121002T1900Z-121003T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1047 PM PDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE IN THE AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
854 WWUS86 KPDT 021226 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 526 AM PDT TUE OCT 2 2012 ORZ631-WAZ631-675-022300- /O.CON.KPDT.FW.W.0012.121002T1900Z-121003T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 526 AM PDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE BY THE AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
488 WWUS86 KPDT 022020 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 120 PM PDT TUE OCT 2 2012 ORZ631-WAZ631-675-030600- /O.CON.KPDT.FW.W.0012.000000T0000Z-121003T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 120 PM PDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE AFTERNOON INTO THE EVENING. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH...BECOMING NORTHEAST LATE THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 TO 20 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
517 WWUS86 KPDT 030547 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1047 PM PDT TUE OCT 2 2012 ORZ631-WAZ631-675-030700- /O.EXP.KPDT.FW.W.0012.000000T0000Z-121003T0600Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1047 PM PDT TUE OCT 2 2012 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631... WA631 AND WA675... WINDS ARE DECREASING ACROSS THE AREA AND RELATIVE HUMIDITIES ARE INCREASING. A FEW LOCALIZED AREAS MAY SEE STRONGER WINDS WITH LOW RELATIVE HUMIDITIES LATE THIS EVENING BUT THE WIDESPREAD THREAT HAS ENDED. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Oct 1, 2:47 PM PDT, 11 minutes earlier.
Area forecast discussion, Oct 1, 2:47 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
247 PM PDT MON OCT 1 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...A DISTURBANCE
CURRENTLY MOVING INTO NORTHWEST BRITISH COLUMBIA WILL DROP SOUTHEAST
TO A POSITION OVER SOUTHEAST B.C. DURING THE NEXT 24 HOURS. THIS
DISTURBANCE WILL CAUSE TWO FRONTAL PASSAGES DURING THE NEXT 24 TO 30
HOURS. THE FIRST WILL OCCUR BETWEEN MIDNIGHT AND LATE TUESDAY
MORNING. THIS FRONT WILL ACTUALLY BE MORE OF A MARINE PUSH, BUT WILL
INCREASE WINDS ACROSS THE AREA, ESPECIALLY THROUGH THE CASCADE GAPS.
IT WILL ALSO RESULT IN A 6 TO 10 DEGREE COOL DOWN FROM TODAY. THE
SECOND FRONT, A COLD FRONT FROM B.C., WILL MOVE SOUTH ACROSS
SOUTHEAST WASHINGTON TUESDAY AFTERNOON. THIS FRONT WILL THEN
CONTINUE SOUTH THROUGH EASTERN OREGON TUESDAY EVENING. THIS FRONT
WILL SWING WINDS TO A MORE NORTHERLY DIRECTION WHILE INCREASING WIND
SPEEDS. THERE IS THE POSSIBILITY THAT THESE STRONGER NORTH WINDS
COULD CAUSE PATCHY BLOWING DUST DUE TO THE DRY SOIL CONDITIONS OVER
THE COLUMBIA BASIN. AT THIS TIME DO NOT FEEL THE BLOWING DUST WILL
BE WIDESPREAD ENOUGH FOR AN ADVISORY, BUT WILL HAVE TO MONITOR
CONDITIONS TUESDAY. AT THIS TIME THE AREA WITH THE BEST CHANCE FOR
DUST PROBLEMS LOOKS TO BE ACROSS NORTHERN BENTON AND FRANKLIN
COUNTIES IN WASHINGTON. WINDS WILL LIGHTEN AND SHIFT TO A MORE
NORTHEASTERLY DIRECTION BY WEDNESDAY MORNING. THE WINDS WILL LIGHTEN
FURTHER WEDNESDAY NIGHT, ALLOWING GOOD RADIATIONAL COOLING WEDNESDAY
NIGHT. AS A RESULT SOME LOWER ELEVATION AREAS WILL SEE THE COOLEST
LOW TEMPS OF THE NEW FALL SEASON BY THURSDAY MORNING.
SMOKE CONTINUES TO FILTER INTO THE KITTITAS VALLEY THIS AFTERNOON
RESULTING IN POOR AIR QUALITY. WITH THE WINDS INCREASING TONIGHT AND
TUESDAY, SHOULD SEE CONSIDERABLE IMPROVEMENT IN AIR QUALITY TUESDAY.
AS THE WINDS LIGHTEN AND SHIFT TO A MORE NORTHEASTERLY DIRECTION
WEDNESDAY, EXPECT SMOKE TO RETURN TO PORTIONS OF KITTITAS COUNTY.
THUS WILL CONTINUE THE AIR QUALITY ALERT IN KITTITAS COUNTY UNTIL AT
LEAST THURSDAY. ALL OTHER AREAS LOOK TO SEE MODERATE OR BETTER AIR
QUALITY AND THE ALERTS HAVE BEEN DROPPED. 90
.LONG TERM...THURSDAY THROUGH MONDAY...NORTHERLY FLOW WILL CONTINUE
OVER THE PACIFIC NORTHWEST ON THURSDAY WITH A WEAK WAVE OF ENERGY
MOVING THROUGH THE FLOW. THERE IS LITTLE MOISTURE WITH THIS WAVE,
BUT IT WILL BRING IN SOME ADDITIONAL COOLER AIR TO THE REGION
THROUGH SATURDAY. IT WILL REMAIN DRY SUNDAY AND MONDAY WITH SOME
WARMER TEMPERATURES AS HIGH PRESSURE BUILDS BACK INTO THE AREA. 93
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT
24 HOURS. A COLD FRONT WILL BE MOVING THROUGH THE REGION LATE
TONIGHT THROUGH TUESDAY. THE FRONT WILL BRINGS SOME HIGHER LEVEL
CLOUDS AND STRONGER WINDS. THE WINDS WILL INCREASE AT KDLS TO 15 KTS
LATE TONIGHT AND CONTINUE 15 TO 20 KTS ON TUESDAY. THE WINDS WILL
INCREASE TO 10 TO 20 KTS WITH GUSTS TO 25 KTS AT KYKM...KPDT...KPSC
AND KALW AFTER 18Z. ELSEWHERE...WINDS WILL BE 10 TO 15 KTS. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 49 74 39 64 / 0 0 0 0
ALW 54 74 44 66 / 0 0 0 0
PSC 46 77 38 71 / 0 0 0 0
YKM 44 74 37 68 / 0 0 0 0
HRI 45 77 37 69 / 0 0 0 0
ELN 46 71 39 67 / 0 0 0 0
RDM 34 76 28 64 / 0 0 0 0
LGD 46 76 34 62 / 0 0 10 0
GCD 44 77 34 66 / 0 0 0 0
DLS 49 76 42 69 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM NOON TO 11 PM PDT TUESDAY
ORZ041-042-044-503-507-508.
WA...RED FLAG WARNING FROM NOON TO 11 PM PDT TUESDAY
WAZ024-026>029-521.
AIR QUALITY ALERT UNTIL NOON PDT THURSDAY WAZ026-520.
FIRE WEATHER WATCH FROM 11 PM PDT THIS EVENING THROUGH TUESDAY
EVENING WAZ026-027-520.
&&
THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/93/93Hazardous weather outlook, Oct 1, 5:00 AM PDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT MON OCT 1 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
021130-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT MON OCT 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SMOKE
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, WALLOWA
COUNTY
SMOKE WILL CONTINUE IN PORTIONS OF THE FORECAST AREA THROUGH THIS
MORNING. THE SMOKE WILL MAINLY BE EAST OF THE CASCADE EAST SLOPES OF
WASHINGTON, EASTWARD TO THE BLUE MOUNTAIN FOOTHILLS AND IT WILL BE
THICKEST ALONG THE CASCADE EAST SLOPES AND THE ADJACENT YAKIMA AND
KITTITAS VALLEYS. AN AIR QUALITY ALERT REMAINS IN EFFECT THIS
MORNING UNTIL NOON FOR ALL ZONES EAST OF THE CASCADES OF WASHINGTON.
PLEASE REFER TO NWS HAZARD PRODUCT ID PDXAQAPDT FOR MORE DETAILS
ABOUT THE AIR QUALITY ALERT.
ELSEWHERE WARM AND MOSTLY CLEAR SKIES WILL PREVAIL TODAY. CLOUDS
WILL INCREASE TONIGHT WITH THE APPROACH OF A WEATHER SYSTEM AND A
DRY COLD FRONT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BLOWING DUST TUESDAY
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
OF OREGON
A DRY COLD FRONT WITH TIGHT PRESSURE GRADIENTS WILL CAUSE THE WINDS
TO INCREASE TUESDAY ACROSS THE LOWER COLUMBIA BASIN AND ADJACENT
VALLEYS TO THE BLUE MOUNTAIN FOOTHILLS. THIS WILL CAUSE BLOWING
DUST IN THE AREAS LISTED ABOVE. BLOWING DUST WILL BE THE GREATEST
NEAR FRESHLY PLOWED FIELDS DUE TO THE VERY DRY SOIL SURFACES. IN
ADDITION THE COLD FRONT IS NOT EXPECTED TO BRING PRECIPITATION.
VEGETATION IS DRY...AND THE BREEZY WINDS WILL THREATEN THE AREA WITH
RAPID FIRE SPREAD. THE WINDS WILL DIMINISH LATE TUESDAY NIGHT AND
WEDNESDAY. MUCH COOLER AIR WILL MOVE INTO THE PACIFIC NORTHWEST FROM
TUESDAY THROUGH THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Oct 1, 1:43 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 143 PM PDT MON OCT 1 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 021800- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...COVE...ELGIN...LA GRANDE...UNION... ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK... NORTH POWDER...UKIAH...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...SENECA... ATHENA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL... BEND...CAMP SHERMAN...LA PINE...SISTERS...SUNRIVER... WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT...APPLETON... CLE ELUM...CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON... GOLDENDALE 143 PM PDT MON OCT 1 2012 ...MUCH COOLER AND BREEZY TUESDAY AND WEDNESDAY... A DRY COLD FRONT WILL MOVE SOUTH ACROSS WASHINGTON AND OREGON TUESDAY AND TUESDAY EVENING. WINDS WILL INCREASE TO 10 TO 20 MPH FROM THE WEST TONIGHT AHEAD OF THIS FRONT. THE WINDS WILL BECOME NORTH AND BREEZY...15 TO 25 MPH WITH HIGHER GUSTS...TUESDAY AFTERNOON AND EVENING AFTER THE FRONTAL PASSAGE. THE HIGHEST WINDS WILL OCCUR MAINLY IN THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS. THE COLUMBIA BASIN HAS EXPERIENCED AN EXTENDED PERIOD OF DRY WEATHER WITH LITTLE TO NO MEASURABLE RAINFALL SINCE LATE JULY. THE TOP SOIL IN MANY FIELDS IS LOOSE AND DRY. THE BREEZY WINDS TUESDAY AFTERNOON AND EVENING WILL LIKELY RESULT IN PATCHY BLOWING DUST...POSSIBLY REDUCING THE VISIBILITY TO LESS THAN ONE MILE IN PLACES. THE AREA MOST SUSCEPTIBLE TO BLOWING DUST ON TUESDAY WILL BE ACROSS NORTHERN BENTON AND FRANKLIN COUNTIES IN SOUTHERN WASHINGTON. THE FRONT WILL SPREAD COLDER AIR EAST OF THE CASCADES AS WELL. IT WILL BE SIGNIFICANTLY COOLER TUESDAY AND WEDNESDAY COMPARED TO THE ABOVE NORMAL TEMPERATURES EXPERIENCED THE PAST COUPLE OF WEEKS. BY WEDNESDAY...AFTERNOON HIGHS WILL BE IN THE 50S OVER THE MOUNTAINS AND IN THE 60S AT LOWER ELEVATIONS. OVERNIGHT LOWS WEDNESDAY NIGHT WILL MAINLY BE IN THE 20S AND 30S. THE COLD FRONT IS EXPECTED TO BRING LITTLE TO NO PRECIPITATION. VEGETATION IS DRY...AND THE BREEZY WINDS WILL THREATEN THE AREA WITH RAPID FIRE SPREAD.
Nearby
Red Flag Warnings in Washington, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.